This is a patient-to-patient forum for questions and support regarding Chlamydia issues such as: Causes, Chlamydia in Women, Exams and Tests, Medications, Prevention, Research, Risks, Support, Surgery, Symptoms, Treatments, What to ask your doctor.
I recently had a brief unprotected sexual encounter, with someone who assured me they had recently been tested for STDs and the results had come back clear. I, however, am a worrier when it comes to sexual health, and took myself along to a local GUM clinic, 3 days after the encounter, was tested, (came back negative) and also received two tablets (I am unsure what these were) to treat gonorrhea just in case, and also 7 days worth of doxycycline. My first question would be is 3 days long enough to get an accurate reading? And also, if I did indeed briefly have these two infections, would I now be clear of them? How soon after would I be non contagious? I abstained for 8 days post treatment, under the advice of the clinician.
Secondly, since finishing my treatment, I have had what seems quite similar to uti symptoms...needing to pee frequently, and if I dont drink plenty I had a shooting pain in my lower abdomen, and also some itchiness. Could these just be caused by the antibiotics?
Hi and welcome. Normally its about one for testing for gono and chlam but it dosent matter now because you were treated anyway. You really might want to find out more what they treated you for. Waiting the 8 days was ok as the doc recommended but you still seem to have some issues so i would wait till you get futher information.
Symptoms of urge to urinate could be imaginary or maybe you have a nsu/uti. which is a nonspecfic urinary trac infection.
Really follow up with your health care provider.
One day until it will show up on test? I was thinking the uti could be because I am feeling increased anxiety about it...perhaps in my mind. And the bleeding could possibly be because of particularly rough sex? I never got a positive for the stds, the swabs were negative. The medication given to me, I was told, was doxycycline specifically for chlamydia as a precaution, and the other tablets were a high dose of something which treats gono...so I assume I am clear either way, what with negative swabs as well....but I think perhaps I have a secondary infection like thrush or something from the antibiotics? I do find that the more I think about it, and the more anxious I feel, the more I seem to feel the pee problem...surely if it were an actual problem I would feel it regardless of whether or not it was on my mind. Thank you for your reply.
haha, I do that alot. It's ok. I am going to call the doctor tomorrow to ask about the bleeding. I have found that since speaking to NHS Direct this evening, and having my concerns relieved somewhat, that the uti "symptoms" are calming, I do think it's just anxiety causing me to believe it's worse than it is. Thanks for your input though
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.